TITLE

Treatment of Hypertension in the Elderly with Captopril

AUTHOR(S)
Birbari, Adil E.; Dauk, Majida; Mukaddam-Daher, Suhayla
PUB. DATE
May 1987
SOURCE
Angiology;May1987, Vol. 38 Issue 5, p363
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Fifteen elderly hypertensives aged fifty-nine to seventy-four years received captopril either as a monotherapy (group I, n=7) or as an addition to other antihypertensive drugs (group II, n=8) for twelve to fourteen months. Both the mean supine and erect blood pressure fell from 173.3±3.4/93.3±6.6 to 143.3±3.4/78.3±1.7 and from 166.7±8.6/98.3±4.4 to 146.7±12.0/85.0±2.9 mm Hg, respectively, in group I, and from 165.6±10.5/104.9±4.4 to 128.8±4.7/84.1±1.7 and from 154.0±10.1/107.8±3.3 to 126.3±6.0/88.8±1.2 mm Hg, respectively, in group II. There was a slight but Insignificant reduction in pulse rate and body weight. Side effects were minimal. All patients experienced a sense of well-being. There was no impairment of renal function in most patients and no reduction in serum K. This study suggests that, in elderly hypertensives, captopril reduces blood pressure safely and effectively without impairing perfusion to the brain, heart, and kidneys and without causing edema or hypokalemia.
ACCESSION #
16353009

 

Related Articles

  • Increased bradykinin levels with losartan a factor in angioedema?  // Reactions Weekly;3/19/2005, Issue 1043, p4 

    Discusses research being done on the effect of losartan and eprosartan on bradykinin levels in hypertensive patients, which may contribute to angioedema. Reference to a study by Krum H. et al, published in the January 25, 2005 issue of "Circulation"; Dosage of losartan received by the patients;...

  • Hydrochlorothiazide.  // Reactions Weekly;6/2/2007, Issue 1154, p15 

    The article presents a case report of pulmonary oedema in an elderly patient. During treatment with hydrochlorothiazide for hypertension, a woman developed noncardiogenic pulmonary oedema. She was given intravenous colloid fluid, and her blood pressure increased. Her medical history showed a...

  • Captopril.  // Reactions Weekly;1/9/2010 Part 1 of 2, Issue 1283, p27 

    The article presents the case of a 68-year-old woman who developed angioedema of the tongue following treatment with sublingual captopril for hypertension. The patient has been taking carvedilol for five years but was given sublingual captopril at another hospital. She presented with angoedema...

  • Thiazides in the 1990s. Orme, M. // BMJ: British Medical Journal (International Edition);6/30/90, Vol. 300 Issue 6741, p1668 

    Focuses on issues related to the role of thiazide diuretic for the treatment of hypertension in Great Britain. Diabetogenic effect of thiazides; Induction of hypokalemia by the drug; Advantages of Preparation of thiazide with potassium.

  • Lisinopril.  // Reactions Weekly;6/13/2009, Issue 1256, p22 

    The article describes the case of a man who developed angioedema while receiving treatment with lisinopril for hypertension. Several years before presentation, he was diagnosed with metabolic syndrome and, four years before presentation, he was placed on the Dietary Approaches to Stop...

  • Captopril.  // Reactions Weekly;6/27/2009, Issue 1258, p9 

    The article describes the case of a 65-year-old woman who developed angioedema during treatment with captopril for hypertension. The patient presented with dysphagia and severe tongue oedema and received epinephrine, methylprednisolone and oxygen but experienced tachypnoea and tachycardia. The...

  • Angiotensin converting enzyme inhibitors. Breckenridge, Alasdair // British Medical Journal (Clinical Research Edition);2/27/1988, Vol. 296 Issue 6622, p618 

    Focuses on the angiotensin converting enzyme inhibitors in Great Britain. Importance of renin-angiotensin-aldosterone system in controlling blood pressure; Risk-benefit analysis for angiotensin converting enzyme inhibitors on patients; Comparison of captopril and enalapril on toxicity aspects.

  • Captopril.  // Reactions Weekly;7/26/2008, Issue 1212, p11 

    A case study involving a 74-year-old woman who developed lichen planus pemphigoides (LPP) while receiving captopril for hypertension is presented. The clinical history of the patient, the physical and laboratory examinations performed on the patients, such as western blot analysis, as well as...

  • Severe cutaneous reactions to captopril.  // British Medical Journal (Clinical Research Edition);4/13/1985, Vol. 290 Issue 6475, p1111 

    Evalautes the severe cutaneous reactions to captopril in Great Britain. Characteristics of captopril; Occurrence of the condition in patients treated with hypertension; Presentation of a case report of a woman administered with captopril for cardiac failure; Manifestation of eruptions as...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics